Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Groups with the same lower central sequence as a relatively free group. II. Properties


Author: Gilbert Baumslag
Journal: Trans. Amer. Math. Soc. 142 (1969), 507-538
MSC: Primary 20.08
DOI: https://doi.org/10.1090/S0002-9947-1969-0245653-3
MathSciNet review: 0245653
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Maurice Auslander and R. C. Lyndon, Commutator subgroups of free groups, Amer. J. Math. 77 (1955), 929-931. MR 0075204 (17:709a)
  • [2] S. Bachmuth, Automorphisms of free metabelian groups, Trans. Amer. Math. Soc. 118 (1965), 93-104. MR 0180597 (31:4831)
  • [3] G. Baumslag, Groups with the same lower central sequence as a relatively free group. I. The groups, Trans. Amer. Math. Soc. 129 (1967), 308-321. MR 0217157 (36:248)
  • [4] -, Some groups which are just about free, Bull. Amer. Math. Soc. 73 (1967), 621-622. MR 0212079 (35:2954)
  • [5] -, More groups which are just about free, Bull. Amer. Math. Soc. 74 (1968), 752-754. MR 0225858 (37:1449)
  • [6] -, Some subgroup theorems for free $ \mathfrak{v}$-groups, Trans. Amer. Math. Soc. 108 (1963), 516-525. MR 0154919 (27:4862)
  • [7] -, Wreath products and extensions, Math. Z. 81 (1963), 286-299. MR 0151518 (27:1503)
  • [8] -, A representation of the wreath product of two torsion-free abelian groups in a graded ring, Proc. Amer. Math. Soc. 17 (1966), 1159-1165. MR 0207809 (34:7623)
  • [9] -, On the residual nilpotence of certain one-relator groups, Comm. Pure Appl. Math. 21 (1968), 491-506. MR 0235015 (38:3327)
  • [10] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups, Vols. 1, 2, Math. Surveys, No. 7, Amer. Math. Soc., Providence, R. I., 1961, 1967.
  • [11] D. E. Cohen, On the laws of a metabelian variety, J. Algebra 5 (1967), 267-273. MR 0206104 (34:5929)
  • [12] P. M. Cohn, Factorization in non-commutative power series rings, Proc. Cambridge Philos. Soc. 58 (1962), 449-464. MR 0138649 (25:2092)
  • [13] P. J. Cossey and A. Whittemore, On Frattini subgroups, (to appear).
  • [14] S. Eilenberg and N. Steenrod, Foundations of algebraic topology, Princeton University Press, Princeton, N. J., 1952. MR 0050886 (14:398b)
  • [15] K. W. Gruenberg, Residual properties of infinite soluble groups, Proc. London Math. Soc. (3) 7 (1957), 29-62. MR 0087652 (19:386a)
  • [16] G. Higman, Finite groups having isomorphic images in every finite group of which they are homomorphic images, Quart. J. Math. 6 (1955), 250-254. MR 0086061 (19:117d)
  • [17] G. Higman, B. H. Neumann and Hanna Neumann, Embedding theorems for groups, J. London Math. Soc. 26 (1951), 59-61. MR 0163968 (29:1267)
  • [18] G. Higman and B. H. Neumann, On two questions of Ito, J. London Math. Soc. 29 (1954), 84-88. MR 0057881 (15:286g)
  • [19] N. Jacobson, Lie algebras, Interscience, New York, 1961. MR 0143793 (26:1345)
  • [20] I. Kaplansky, Infinite abelian groups, Univ. of Michigan, Ann Arbor, Mich., 1954. MR 0065561 (16:444g)
  • [21] A. G. Kurosh, The theory of groups, Vols. I, II, transi, by K. A. Hirsch, Chelsea, New York, 1955. MR 0071422 (17:124c)
  • [22] M. Lazard, Groupes analytiques p-adiques, Inst. Hautes Études Sci. Publ. Math. No. 26 (1965). MR 0209286 (35:188)
  • [23] W. Magnus, Beziehungen zwischen Gruppen und Idealen in einem speziellen Ring, Math. Ann. 111 (1935), 259-280. MR 1512992
  • [24] -, On a theorem of M. Hall, Ann. of Math. 40 (1939), 764-768.
  • [25] W. Magnus, A. Karrass and D. Solitar, Combinatorial group theory, Interscience, New York, 1966.
  • [26] A. I. Mal'cev, Generalized nilpotent groups and their adjoint groups, Mat. Sb. 25 (1949), 347-366. (Russian) MR 0032644 (11:323b)
  • [27] S. Meskin, Ph.D. Thesis, City University of New York, 1968.
  • [28] S. Moran, Associative operations in groups. I, Proc. London Math. Soc. (3) 6 (1956), 581-596. MR 0097439 (20:3908)
  • [29] H. Neumann, Varieties of groups, Ergebnisse der Mathematik und ihrer Grenzgebiete Bd. 37, Springer-Verlag, New York, 1967. MR 0215899 (35:6734)
  • [30] J. Nielsen, Die Isomorphismengruppe der freien Gruppen, Math. Ann. 91 (1924), 169-209. MR 1512188
  • [31] J. Ridley, Ph.D. Thesis, London University, 1967.
  • [32] H. Seifert and W. Threlfall, Lehrbuch der Topologie, Chelsea, New York, 1947.
  • [33] J. H. C. Whitehead, On equivalent sets of elements in a free group, Ann. of Math. 37 (1963), 782-800. MR 1503309
  • [34] E. Witt, Treue Darstellung Liescher Ringe, J. Reine Angew. Math. 117 (1937), 152-160.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.08

Retrieve articles in all journals with MSC: 20.08


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1969-0245653-3
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society